Alert archive / Utah / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 26, 2008, 4:14 PM MDT for Garfield County, Piute County, Utah. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 4:14 PM MDT (22:14 UTC)
- Expired
- Jul 26, 2008, 5:45 PM MDT
- In force
- 91 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, UT, Piute County, UT
The radar
The Cedar City radar (KICX), 86 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.2 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3447 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 262218 FFWSLC UTC017-031-262345- /O.NEW.KSLC.FF.W.0011.080726T2214Z-080726T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 414 PM MDT SAT JUL 26 2008 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN GARFIELD COUNTY IN UTAH... SOUTH CENTRAL PIUTE COUNTY IN UTAH... THIS INCLUDES THE CITY OF CIRCLEVILLE... * UNTIL 545 PM MDT * AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL IN EXCESS OF 2 INCHES IN THE CIRCLEVILLE CANYON AREA OF NORTHWEST GARFIELD COUNTY. SOME WATER OVER ROADS AND ROCK DEBRIS ARE POSSIBLE ON COUNTRY ROADS AND ROUTE 89 WITH IN THIS WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGSTON AND CIRCLEVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3831 11228 3831 11207 3802 11213 3801 11246 TIME...MOT...LOC 2214Z 180DEG 0KT 3812 11225 $$ STRUTHWOLF
2 follow-up statements
000 WGUS75 KSLC 262311 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 502 PM MDT SAT JUL 26 2008 UTC017-031-262345- /O.CON.KSLC.FF.W.0011.000000T0000Z-080726T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIUTE UT-GARFIELD UT- 502 PM MDT SAT JUL 26 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTHWESTERN GARFIELD AND SOUTH CENTRAL PIUTE COUNTIES... AT 454 PM MDT...AN OBSERVER FROM CIRCLEVILLE REPORTED OVER 2 INCHES OF RAIN IN 1 TO 1.5 HOURS. MULTIPLE HOMES REPORTED GROUND FLOOR FLOODING WITH STANDING WATER IN LOW LYING AREAS. ALTHOUGH THE RAIN HAS SUBSIDED HEAVY RUNOFF IS EXPECTED TO CONTINUE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNCTION AND CIRCLEVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3831 11228 3831 11207 3802 11213 3801 11246 TIME...MOT...LOC 2302Z 180DEG 0KT 3812 11225 $$ STRUTHWOLF
000 WGUS75 KSLC 262340 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 537 PM MDT SAT JUL 26 2008 UTC017-031-262347- /O.EXP.KSLC.FF.W.0011.000000T0000Z-080726T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIUTE UT-GARFIELD UT- 537 PM MDT SAT JUL 26 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT FOR NORTHWESTERN GARFIELD AND SOUTH CENTRAL PIUTE COUNTIES... THE FLOOD WATERS HAVE RECEDED BUT SMALL STREAMS AND NORMALLY DRY WASHES COULD RUN HIGH FOR ANOTHER HOUR. HOWEVER...FLOODING IS NO LONGER EXPECTED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3831 11228 3831 11207 3802 11213 3801 11246 TIME...MOT...LOC 2337Z 180DEG 0KT 3812 11225 $$ STRUTHWOLF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:05 PM MDT, 9 minutes earlier.
Area forecast discussion, Jul 26, 4:05 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 405 PM MDT SAT JUL 26 2008 .SYNOPSIS...HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH THE WEEKEND. A WEAK DISTURBANCE WILL MOVE ACROSS UTAH THIS MORNING INTO THIS AFTERNOON. DRIER AIR WILL MOVE INTO NORTHERN UTAH SUNDAY INTO MONDAY. && .DISCUSSION...UPPER LEVEL HIGH PRESSURE REMAINS ACROSS THE REGION THIS AFTERNOON. A WEAK DISTURBANCE CONTINUES TO MOVE ACROSS PORTIONS OF SOUTHERN UTAH. THIS DISTURBANCE HAS AIDED IN THE DEVELOPMENT OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE CWA. RAINFALL RATES IN EXCESS OF 2 INCHES HAVE BEEN OCCURRING IN SOME OF THE STORMS. CAUTION IS ADVISED NEAR ANY SLOT CANYONS AND DRY WASHES ACROSS SOUTHERN AND EASTERN UTAH. CONVECTIVE ACTIVITY IS EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET. ANOTHER ACTIVE DAY IS EXPECTED TOMORROW ACROSS MUCH OF THE CWA. DEEP MOISTURE IS LIKELY TO REMAIN ALL THE WAY NORTH TO THE SALT LAKE CITY. A WEAK DISTURBANCE IS FORECAST TO MOVE ACROSS NORTHERN UTAH DURING THE DAY SUNDAY. THIS MAY HELP TO INCREASE COVERAGE A BIT MORE THAN TODAY. UPPED THE POPS IN THE FORECAST TO ACCOUNT FOR THIS. FLASH FLOODING WILL AGAIN BE A CONCERN ACROSS THE SOUTHERN HALF OF UTAH. MID SHIFT WILL ASSESS THE NEED FOR A FLASH FLOOD WATCH. DRIER AIR IS EXPECTED TO MOVE INTO NORTHERN UTAH TUESDAY AND INTO MUCH OF THE REST OF THE STATE WEDNESDAY. BOTH GFS AND EC ARE CONSISTENT WITH THIS DRYING TREND. THIS WILL LIKELY KEEP CONVECTION TIED TO THE TERRAIN FOR MIDWEEK. DECREASED THE POPS ACROSS VALLEYS LOCATIONS AND A BIT LOWER FOR MOUNTAIN LOCATIONS. ANOTHER MONSOONAL MOISTURE SURGE IS POSSIBLE NEXT WEEKEND...OTHERWISE TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE NEXT SEVEN DAYS. && .AVIATION...NORTHWEST WINDS ARE EXPECTED TO SETTLE IN AT THE SLC TERMINAL FOR THE REMAINDER OF THE AFTERNOON. SOUTHERLY DRAINAGE WINDS ARE THEN EXPECTED TO DEVELOP BETWEEN 02-03Z. OTHERWISE...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE WASATCH FRONT THROUGH THE EVENING HOURS. ANY THUNDERSTORMS THAT IMPACT THE TERMINAL WILL LIKELY HAVE GUSTY AND ERRATIC WINDS. && .FIRE WEATHER...MOISTURE IN PLACE ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE FIRE DISTRICT WILL PERSIST THROUGH SUNDAY THEN SLOWLY DRY. WETTING RAINS ARE LIKELY WITH ANY STORMS IN THIS AREA THROUGH SUNDAY. DRIER AIR IS OVER THE NORTHWEST AND WILL BECOME A LITTLE MORE MOIST SUNDAY BUT STILL NOT ENOUGH TO BRING MUCH OF A CHANCE OF WETTING RAIN. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE NORTHWEST HOWEVER SO DRY LIGHTNING WILL CONTINUE TO BE A THREAT ALONG WITH MICROBURST WINDS...MAINLY OVER THE WEST DESERTS AND ALONG THE WASATCH FRONT. THE THREAT OF ISOLATED MAINLY DRY THUNDERSTORMS WILL CONTINUE OVER THE NORTH MONDAY THEN OVER THE ENTIRE DISTRICT TUESDAY. A GENERALLY DRY AIRMASS WILL THEN PERSIST THROUGH THE REST OF NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...KRUSE FIRE WEATHER...WILENSKY AVIATION...CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 4:00 AM MDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 AM MDT SAT JUL 26 2008 UTZ001>016-019>021-517-518-WYZ021-271200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 400 AM MDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOISTURE HAS SPREAD INTO NORTHEAST UTAH TODAY AND A WEATHER DISTURBANCE WILL TRACK ACROSS SOUTHERN AND EASTERN UTAH. THIS WILL INCREASE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. STORMS IN SOUTHERN AND EASTERN UTAH WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN AND AN ELEVATED FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE WILL PERSIST ACROSS THE REGION AND ANOTHER DISTURBANCE WILL LIFT ACROSS UTAH ON SUNDAY AND INTO SUNDAY NIGHT. MOISTURE WILL LINGER ON MONDAY AND TUESDAY AND THEN DECREASE ON WEDNESDAY. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:09 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.